Back to Ask the Diabetes Team Ask the Diabetes Team

From a physician in Bethesda, Maryland, USA:

My daughter has type 1 diabetes and is on Lantus and Humalog, which has had a positive impact in management of her diabetes. We store her unopened Lantus vials at 4 degrees Celsius, and once we have started a vial, we store it at room temp (20-25 degrees Celsius). Prior to the injection, we warm the vial (in a clean plastic baggy) under our arm for 5-10 minutes, which lessens the injection pain. However, I've noticed that after two-three weeks, the vials have visible floating particulates. It is not cloudy, but clearly the appearance has changed. I assume this is not a good thing, and I am concerned that it may make the Lantus potency less predictable. Have these particulates been described? Any suggestions for avoiding them?


It sounds like the insulin is either getting frozen or too warmed up. I would not use Lantus (insulin glargine) if it has particles floating around and would get a thermometer to check the temperature of your refrigerator.


[Editor's comment: The Lantus label states "LANTUS must only be used if the solution is clear and colorless with no particles visible." WWQ]

Original posting 13 Nov 2002
Posted to Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.